Myocardial injury after phenylpropanolamine ingestion

P. R. Pentel, F. L. Mikell, J. H. Zavoral

Research output: Contribution to journalArticlepeer-review

35 Scopus citations

Abstract

Three patients developed clinical evidence of myocardial injury after acute ingestion of phenylpropanolamine, a sympathomimetic amine found in a large number of decongestant and appetite suppressant formulations. Increases in the serum creatine kinase and MB isoenzyme levels, ventricular arrhythmias, and electrocardiographic repolarisation abnormalities were seen. Excessive catecholamine stimulation has been shown to produce acute myocardial necrosis experimentally, and a similar mechanism may be present in these patients.

Original languageEnglish (US)
Pages (from-to)51-54
Number of pages4
JournalBritish heart journal
Volume47
Issue number1
DOIs
StatePublished - 1982

Fingerprint Dive into the research topics of 'Myocardial injury after phenylpropanolamine ingestion'. Together they form a unique fingerprint.

Cite this